Messaggio del 04-03-2011 alle ore 01:15:50
ma i prodotti herbalife e simili non sono pericolosi?? Lanciano è piena di gente che usa sta roba, dimagriscono e vanno in giro come fighetti (ma hanno l'eta' di mio nonno) e poi all'improvviso muoiono di morte improvvisa
scherzo ma tanta gente muore e fino al giorno prima stava bene... boh
(fegato a pezzi, problemi cardiaci, midollo distrutto)
Laeknabladid. 2010 Mar;96(3):167-72.
[Hepatotoxicity associated with the use of Herbalife].
[Article in Icelandic]
Jóhannsson M, Ormarsdóttir S, Olafsson S.
OBJECTIVE: Many herbal products are known to be hepatotoxic. In a recent survey in Iceland concerning adverse reactions related to herbal medicines, Herbalife products were implicated in the majority of the reported cases of hepatotoxicity.
METHODS: The clinical presentations of five cases of Herbalife related liver injury during the period of 1999-2008 are analysed. Causality was assessed by using the WHO-UMC system for causality assessment and the RUCAM method.
RESULTS: Of the five cases there were four females and one male; median age was 46 years (range 29-78). Herbalife had been used for 1 to 7 months prior to presentation. Four patients presented with a hepatocellular and one with a cholestatic reaction. Median values were for bilirubin 190 micromol/L (range: 26-311; ref. < 20 micromol/L), ALP 407 U/L (range: 149-712; ref. 35-105 U/L) and ALT 24 87 U/L (range: 456-2637; ref. 70 and 45 U/L for males and females, respectively). Liver biopsy was performed in 2 patients and was consistent with toxic hepatitis in both cases. Other causes of hepatitis were excluded by appropriate serological testing and ultrasound. Causality assessment according to RUCAM was probable in three cases and possible in two. Using the WHO-UMC criteria causality was certain in one case, probable in two and possible in two cases.
CONCLUSIONS: Hepatotoxicity is probably associated with the use of Herbalife products. Hepatotoxicity due to herbal remedies is an important differential diagnosis in the diagnostic work-up of liver injury.
PMID: 20197595 [PubMed - indexed for MEDLINE]
World J Hepatol. 2010 Nov 27;2(11):410-5.
Acute liver injury induced by weight-loss herbal supplements.
Chen GC, Ramanathan VS, Law D, Funchain P, Chen GC, French S, Shlopov B, Eysselein V, Chung D, Reicher S, Pham BV.
Gary C Chen, Vivek S Ramanathan, David Law, Pauline Funchain, George C Chen, Samuel French, Boris Shlopov, Viktor Eysselein, David Chung, Sonya Reicher, Binh V Pham, Department of Gastroenterology and Pathology, Harbor UCLA Medical Center, Torrance, CA 90509, United States.
We report three cases of patients with acute liver injury induced by weight-loss herbal supplements. One patient took Hydroxycut while the other two took Herbalife supplements. Liver biopsies for all patients demonstrated findings consistent with drug-induced acute liver injury. To our knowledge, we are the first institute to report acute liver injury from both of these two types of weight-loss herbal supplements together as a case series. The series emphasizes the importance of taking a cautious approach when consuming herbal supplements for the purpose of weight loss.
Acta Gastroenterol Latinoam. 2008 Dec;38(4):274-7.
[Toxic hepatitis by consumption Herbalife products a case report].
[Article in Spanish]
Chao S, Anders M, Turbay M, Olaiz E, Mc Cormack L, Mastai R.
Programa de Transplante Hepático, Unidad de Transplante, Hospital Alemán, Ciudad Autónoma de Buenos Aires, Argentina.
Toxic hepatitis by consumption Herbalife products is an affection poorly documented and with a great impact in the population due to their massive consumption. We present the case of a 63-years-old woman with probable diagnosis of toxic hepatitis secondary to the consumption of nutritional supplements Herbalife. The nutritional supplements based on natural ingredients are of massive consumption worldwide. Because they are recognized like innocuous and of non-controlled comercialization, they lack suitable controls. Although there are reported cases of hepatotoxicity and other side effects induced by these products, there is still not strong evidence to generate a positive reaction of the control organisms. We report a case of acute toxic hepatitis potencially due to the consumption of Herbalife
PMID: 19157382 [PubMed - indexed for MEDLINE]
J Hepatol. 2009 Jan;50(1):111-7. Epub 2008 Oct 18.
Severe hepatotoxicity following ingestion of Herbalife nutritional supplements contaminated with Bacillus subtilis.
Stickel F, Droz S, Patsenker E, Bögli-Stuber K, Aebi B, Leib SL.
Institute of Clinical Pharmacology, University of Bern, Murtenstrasse 35, 3010 Bern, CH, Switzerland. firstname.lastname@example.org
* J Hepatol. 2009 Jan;50(1):13-6.
BACKGROUND/AIMS: Nutritional supplements are widely used. Recently, liver injury after consumption of Herbalife preparations was reported but the underlying pathogenesis remained cryptic.
METHODS: Two patients presented with cholestatic hepatitis and pruritus, and cirrhosis, respectively. Viral, alcoholic, metabolic, autoimmune, neoplastic, vascular liver diseases and synthetic drugs as the precipitating causes of liver injury were excluded. However, both patients reported long-term consumption of Herbalife products. All Herbalife products were tested for contamination with drugs, pesticides, heavy metals, and softeners, and examined for microbial contamination according to standard laboratory procedures. Bacteria isolated from the samples were identified as Bacillus subtilis by sequencing the 16S rRNA and gyrB genes.
RESULTS: Causality between consumption of Herbalife products and disease according to CIOMS was scored "probable" in both cases. Histology showed cholestatic and lobular/portal hepatitis with cirrhosis in one patient, and biliary fibrosis with ductopenia in the other. No contamination with chemicals or heavy metals was detected, and immunological testing showed no drug hypersensitivity. However, samples of Herbalife products ingested by both patients showed growth of Bacillus subtilis of which culture supernatants showed dose- and time-dependent hepatotoxicity.
CONCLUSIONS: Two novel incidents of severe hepatic injury following intake of Herbalife products contaminated with Bacillus subtilis emphasize its potential hepatotoxicity.
PMID: 19010564 [PubMed - indexed for MEDLINE]